Florida, 2013Tornadoes and Tropical Storm in Florida, June 6, 2013
June 6, 2013 · NWS JAX · 5 events in 4 counties and zones
Tropical Storm Andrea crossed the forecast area from the Gulf of Mexico. which focused onshore convergent bands.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tropical Storm Andrea crossed the forecast area from the Gulf of Mexico. SE Ga and NE Fl were on the northeast side of the storm...which focused onshore convergent bands. A few tornadoes were spawned along the Duval and Nassau county Atlantic coasts...with gusty tropical storm force winds and locally heavy rainfall over inland areas. Twenty-four hour rainfall amounts ranged from 1 to 4 inches...with the highest value of 3.62 inches 4 ESE of Waycross. Rainfall amounts decreased to the SE with an observation site 5 NNW of Spuds only reporting 0.06 inches. Wind gusts of 30 to 40 mph were common along the coast and estuary systems. The highest gust over northeast Fl was 38 knots measured at Naval Air Station Jacksonville from the south on the 6th at 11:06 pm. The highest gust over southeast Georgia was 39 knots measured from the WNW at 6:28 am at the St. Simons Airport. The highest wind gust along the coast was reported from a WeatherFlow (mesonet) station located at the Jacksonville Beach Pier with a speed of 72 knots reported at 4:37 pm on the 6th. This gust was likely caused by a passing waterspout that moved onshore near Mayport. The lowest pressure measured was from the Jekyll Island WeatherFlow (mesonet) station of 993.0 mb on the 7th at 12:30 am. The highest wind gust measured over the adjacent Atlantic waters was 39 kts at buoy 41012 43 NM east of St. Augustine on the 6th at 10:50 pm. The C-Man station SAUF1 in St. Augustine measured a gust to 42 knots on the 6th at 7:58 pm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 6, 8:46 AM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 6, 8:46 AM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
946 AM EDT THU JUN 6 2013
...TROPICAL STORM ANDREA WILL BRING HEAVY RAINFALL AND GUSTY WINDS
TO THE AREA TODAY...
.UPDATE...
ANDREA IS ADVANCING TOWARD APALACHEE BAY AS SEEN ON THE NWS MOSAIC
RADAR LOOP. A RAIN BAND HAS ROTATED NORTHWARD OVER SE GA. HAVE
UPDATED GRIDS TO SHOW CATEGORICAL POPS FOR SE GA A FEW HOURS
EARLIER. HEAVY RAINS AND GUSTY WINDS ARE PUSHING INTO THE SW
PORTION ALONG THE I-75 CORRIDOR. ANOTHER RAIN BAND IS MOVING
NORTHWARD ALONG THE EAST COAST AND WILL SOON MOVE INTO OUR COASTAL
WATERS. STILL LOOKING FOR LOW END TROPICAL STORM FORCE WINDS.
HEAVY RAINFALL AND POSSIBILITY OF TORNADOES ARE THE MAIN CONCERNS.
EXPECT A TORNADO WATCH TO WILL BE ISSUED SOMETIME THIS AFTN/EVNG
FOR THE LOCAL AREA. A FLOOD WATCH REMAINS IN EFFECT FOR THE AREA.
&&
.AVIATION...
WIDESPREAD RAINFALL HAS SPREAD OVER THE TAF SITES. TROPICAL STORM
FORCE GUSTS ARE EXPECTED THIS AFTN THROUGH THE EVENING. WILL NEED
TO UPDATE TIMING OF HIGHER WINDS BUT OVERALL THE TREND IS
REFLECTED IN CURRENT TAF PACKAGE.
&&
.MARINE...
BUOY 41012 AND SAUF1 ARE REPORTING WIND GUSTS NEAR 25 KT AT 13Z AND
SEAS ARE RUNNING 4-5 FT. CONDITIONS WILL DETERIORATE QUICKLY AS
NEXT RAIN BAND PUSHES NORTHWARD IN NEXT COUPLE HOURS.
RIP CURRENTS: HIGH RISK TODAY AND TONIGHT AS TROPICAL STORM
ANDREA TRACKS NORTHEAST ACROSS THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 80 69 88 69 / 100 90 50 40
SSI 79 72 85 74 / 100 100 60 40
JAX 80 72 87 72 / 100 90 50 30
SGJ 82 73 87 72 / 100 80 50 30
GNV 80 72 87 70 / 100 90 40 30
OCF 80 72 88 72 / 100 90 40 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH FRIDAY EVENING FOR ALACHUA-BAKER-BRADFORD-
CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-MARION-
NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
TROPICAL STORM WARNING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-
DUVAL-FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST
JOHNS-SUWANNEE-UNION.
GA...FLOOD WATCH THROUGH FRIDAY EVENING FOR APPLING-ATKINSON-BACON-
BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
WARE-WAYNE.
TROPICAL STORM WARNING FOR APPLING-ATKINSON-BACON-BRANTLEY-
CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-
INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
AM...TROPICAL STORM WARNING FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH
FL 20 NM TO 60 NM OFFSHORE-ALTAMAHA SOUND GA TO FERNANDINA
BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST AUGUSTINE FL 20
NM TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL
OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.
&&
TRABERT/SHASHY/WALKERHazardous weather outlook, Jun 6, 9:52 AM EST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1052 AM EDT THU JUN 6 2013
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-071500-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1052 AM EDT THU JUN 6 2013
...TROPICAL STORM WARNING INTO FRIDAY...
...TORNADO WATCH UNTIL 10 PM THIS EVENING...
...FLOOD WATCH THROUGH FRIDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...REST OF TODAY AND TONIGHT...
TROPICAL STORM ANDREA WILL MAKE LANDFALL NEAR THE BIG BEND OF
FLORIDA LATER TODAY...CROSSING THE REGION TONIGHT. REFER TO
HURRICANE LOCAL STATEMENTS ISSUED BY NWS JACKSONVILLE FOR THE
LATEST DETAILS. A FLOOD WATCH REMAINS IN EFFECT.
A TORNADO WATCH IS IN EFFECT UNTIL 10 PM FOR MOST OF NORTHEAST
FLORIDA AND THE EASTERN PORTION OF SOUTHEAST GEORGIA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
TROPICAL STORM ANDREA WILL EXIT TO THE NORTHEAST FRIDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA MAINLY
DURING THE AFTERNOON AND EVENING THROUGH EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF TORNADO WARNINGS ARE
ISSUED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
MKT
In the hours before
Special weather statement, Jun 6, 9:52 AM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1052 AM EDT THU JUN 6 2013
FLZ024-025-061515-
DUVAL-NASSAU-
1052 AM EDT THU JUN 6 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
DUVAL AND EASTERN NASSAU COUNTIES FOR A TROPICAL RAIN BAND VALID
UNTIL 1115 AM EDT...
AT 1051 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TROPICAL RAIN BAND CENTERED 3 MILES EAST OF NEPTUNE BEACH...MOVING
NORTHWEST AT 30 MPH. THIS BAND WILL AFFECT AREAS AROUND NEPTUNE
BEACH...JACKSONVILLE BEACH...SAN PABLO...MAYPORT...FORT
CAROLINE...TALBOT ISLAND AND LITTLE TALBOT ISLAND THROUGH 1115 AM
EDT. WIND GUSTS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. LOOSE OUTDOOR OBJECTS MAY BECOME WIND BLOWN
PROJECTILES. RADAR HAS ALSO INDICATED WEAK ROTATION WITH THIS
TROPICAL RAIN BAND. TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO
ADVANCE WARNING. PLEASE REMAIN INDOORS AND STAY AWAY FROM WINDOWS IF
YOU ARE IN THE PATH OF THIS RAIN BAND.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3025 8138 3025 8141 3049 8164 3059 8151
3048 8140 3041 8140 3040 8139 3033 8139
3026 8137
TIME...MOT...LOC 1451Z 139DEG 27KT 3033 8136
SHASHYLocal storm report, Jun 6, 10:33 AM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1133 AM EDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM TROPICAL STORM ST. AUGUSTINE 29.89N 81.31W
06/06/2013 ST. JOHNS FL AWOS
SAINT AUGUSTINE AIRPORT WINDS SUSTAINED AT 25 MPH WITH A
GUST TO 41 MPH FROM 140 DEGREES.
&&
ARSTropical Storm, Alachua
- When
- June 6, 11:25 AM EST to 11:35 AM EST
- Where
- Alachua forecast zone
- Reported by
- Amateur Radio
At 12:25 pm, trees were blown down and blocked NE 12th Street near 31st Avenue in Gainesville. At 12:35 pm, a road was closed due to flooding at SW Depot Ave in the 700 block, located in Gainesville. The highest rainfall amount in Alachua was measured by a CoCoRaHS observer located 7 miles W of Micanopy which was 1.87 inches. The highest wind gust measured by the Gainesville Regional Airport ASOS was 28 knots from the SE on the 6th at 3:28 pm.
Tornado, Duval
- When
- June 6, 3:48 PM EST to 4:12 PM EST
- Where
- Duval County, 1.38 mi ENE of (Nrb)nas Mayport to 13.52 mi NE of Tisonia
- Rating
- EF1
- Path length
- 18.89 mi
- Path width
- 704 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 30.390, -81.400
An NWS survey determined an EF1 tornado with winds of 75 to 90 mph impacted the extreme eastern side of Mayport Naval Station. Several non-critical structures were impacted with minor damage. The length of the tornado across the base was .32 miles however it is likely the funnel continued into the river as a waterspout. The maximum width just before it entered the river was 0.1 miles (176 yards). Damage was generally confined to roof damage and broken windows. At 5:12 pm, there was a report of a tornado on the ground in Fernandina Beach near the 1300 block of North Fletcher Ave. The NWS survey revealed that EF1 intensity of 100 mph winds impacted Amelia Island. The storm cross the beach along A1A south of Rachael Ave and progressed north-northwest near and east of Egans Creek. The tornado passed through the Starboard Landing neighborhood with 80 to 100 mph winds and ended near Sunrise Drive. The path was approximately 2.25 miles and the maximum width was 0.4 miles or about 2,050 feet near Jasmine Street.
Tornado, Suwannee
- When
- June 6, 4:07 PM EST to 4:10 PM EST
- Where
- Suwannee County, 10.02 mi E of Suwannee Spgs to 9.83 mi ENE of Suwannee Spgs
- Rating
- EF0
- Path length
- 3.17 mi
- Path width
- 100 yd
- Reported by
- Emergency Manager
- Coordinates
- 30.377, -82.782
A weak tornado tracked along County Road 137 and damaged trees and power lines in its path. There was metal roofing and siding tin blow into tree tops along the road.
Tropical Storm, Suwannee
- When
- June 6, 4:07 PM EST to 4:10 PM EST
- Where
- Suwannee forecast zone
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 30.196, -82.991 (the zone’s center; the record gives no point)
As outer rain bands from Tropical Storm Andrea moved across the region, localized wind damage was noted along County Road 137, south of Wellborn. Trees were bent or snapped in the same direction, and additional damage included roof sheeting and siding blown off several structures.
Tropical Storm, Bradford
- When
- June 6, 8:30 PM EST
- Where
- Bradford forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 29.950, -82.169 (the zone’s center; the record gives no point)
A tree was blown down onto a vehicle along County Road 18. No injuries were reported.
- Tropical Storm
- A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, June 6 to 9, 20131 death · 5 injured · 1 event
- Excessive Heat in Nevada, June 6 to 9, 20131 death · 3 injured · 1 event
- Heavy Rain in West Virginia, June 6, 20139 injured · $200,000 · 1 event
- Tornadoes and Tropical Storm in Florida, June 6 to 7, 2013$121,000 · EF0 · 16 events
- Flash Flood in Kentucky, June 6, 2013$200,000 · 1 event
- Hail and Damaging Winds in Texas, June 6, 2013$73,000 · 2.5 in hail · 18 events
- Tropical Storm in South Carolina, June 6 to 7, 2013$27,000 · 33 events
- Flash Flood and Hail in Louisiana, June 6 to 9, 2013$44,000 · 1.75 in hail · 15 events
- Flash Flooding in Pennsylvania, June 6, 2013$67,000 · 4 events
- Flash Flooding and Damaging Winds in Louisiana, June 6, 2013$40,000 · 56 kt wind · 14 events
- Tornadoes in Florida, June 6, 20131 injured · EF1 · 5 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, June 6, 201334 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453536, 453496, 453522, 990366, 453526.